Wildfire, Pushmataha
- When
- September 15, 11:00 AM CST to September 18, 10:00 PM CST
- Where
- Pushmataha forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.416, -95.376 (the zone’s center; the record gives no point)
Hot temperatures and drying fuels promoted the rapid spread of several large wildfires in southeastern Oklahoma during this middle of September. Wildfires burned over 1800 acres in Pushmataha County from the 15th through the 18th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Hot temperatures and drying fuels promoted the rapid spread of several large wildfires in southeastern Oklahoma during this middle of September. Wildfires burned over 1800 acres in Pushmataha County from the 15th through the 18th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 15, 10:41 AM CST, 19 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1141 AM CDT Sun Sep 15 2019 ...UPDATE... .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions are expected through the period, with light, generally southerly winds. && .PREV DISCUSSION... /Issued 949 AM CDT Sun Sep 15 2019/ ..UPDATE... DISCUSSION... Forecast is on track, and no update is planned at this time. Well above normal temperatures and triple digit heat index values will be the main concern once again. Much like yesterday, there is some concern on the potential for diurnal thunderstorm development in the higher terrain areas of southeast Oklahoma, but given the minimal development yesterday, POPs do not appear warranted for now. PREV DISCUSSION... /Issued 552 AM CDT Sun Sep 15 2019/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered fair weather CU expected this afternoon, otherwise VFR conditions are expected through the TAF period with light S-SW winds today. PREV DISCUSSION... /Issued 338 AM CDT Sun Sep 15 2019/ DISCUSSION... Ridge of high pressure will continue to build across the Plains Today with southerly winds combined with warm and humid conditions common across Eastern Oklahoma and Northwest Arkansas. High temps this afternoon should be within a degree or two of yesterdays highs...which will create heat index values in the mid 90s to around 103 degrees to be possible. A non-zero potential of a diurnal isolated shower/storm could also be possible again this afternoon within the higher terrain locations of Southeast Oklahoma. Like yesterday...will keep pops below mentionable criteria due to the isolated potential coverage. The ridge over the Plains is progged to hold in place through Tuesday before becoming more oriented from the Southern Plains to the Great Lakes region Wednesday as a wave looks to move through the Northern Plains. This position of the ridge looks to remain into the weekend...and then shift southeast ahead of a wave forecast to push across the Plains at the end of the forecast period. In response to the ridge movement this week...warm and humid conditions should continue over the CWA into Tuesday with maybe slightly cooler for the second half of the week being on the western periphery of the ridge. Also...with being in the western periphery...slight shower and thunderstorm chances could become possible each day Thursday/Friday/Saturday. Greater precip chances look to be possible as the end of the forecast period with a potential wave moving through the region Sunday/Monday. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....22
Hazardous Weather Outlook National Weather Service Tulsa OK 422 AM CDT Sun Sep 15 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 422 AM CDT Sun Sep 15 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. DANGEROUS HEAT. RISK...Limited. AREA...Eastern Oklahoma and west-central Arkansas. ONSET...This afternoon. DISCUSSION... Hot and humid conditions are expected this afternoon across eastern Oklahoma and west-central Arkansas with maximum heat indices in the 100 to 103 degree range. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY THROUGH WEDNESDAY...No Hazards. THURSDAY THROUGH SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... The unseasonably hot and humid weather will persist for much of the upcoming week as a ridge of high pressure remains over the area with heat indices in the 100 to 104 degree range each afternoon. Low thunderstorm chances return Thursday into the weekend as the ridge of high pressure begins to shift east. Any thunderstorm development will mainly be confined to the afternoon hours in association with peak heating. weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, September 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 857178.